Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 95, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jul 13, 2021, 5:35 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2021, 5:35 PM PDT (00:35 UTC)
- Expired
- Jul 13, 2021, 11:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
002 WHUS76 KLOX 140035 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 535 PM PDT Tue Jul 13 2021 PZZ673-140600- /O.NEW.KLOX.SC.Y.0095.210714T0035Z-210714T0600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 535 PM PDT Tue Jul 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
1 follow-up statement
916 WHUS76 KLOX 140624 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1124 PM PDT Tue Jul 13 2021 PZZ673-140730- /O.EXP.KLOX.SC.Y.0095.000000T0000Z-210714T0600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 1124 PM PDT Tue Jul 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Gusty NW winds have lowered to below Small Craft Advisory thresholds. There will be gusts to 20 kt for a few more hours tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 4:32 PM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 13, 4:32 PM PDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 432 PM PDT Tue Jul 13 2021 .SYNOPSIS...13/136 PM. A cooling trend will bring temperatures down to near to slightly below normal by mid to late week as high pressure weakens over the west coast and onshore flow increases. Coastal night through morning low clouds will work their way into the coastal valleys by Wednesday. A minor warming trend is expected over the weekend into next week. && .SHORT TERM (TDY-FRI)...13/133 PM. Clouds and showers have been slow to dissipate today across LA/Ventura Counties after dropping light rain amounts in short but moderate to heavy bursts earlier today. Expecting to continue to see clouds dissipating through the afternoon but can't rule out a stray shower, especially in the mountains. The remainder of the forecast is largely unchanged. The cooling trend that began Monday will continue through the end of the week, though many parts of LA/Ventura Counties will see a bump in temps Wednesday after today's unexpected clouds and showers prevented temps from reaching their full (clear sky) potential. Onshore flow expected to get a little stronger each day through Friday which will also help pull marine layer stratus a little farther inland during the early morning hours. Some coastal/valley areas will be back to normal or even a little below normal as early as Tuesday and those trends will reach the mountains and far interior areas Wednesday and Thursday. By Thursday most areas will be at least 1-3 degrees below normal and as much as 4-8 degrees below normal for interior SLO County and some of the coastal valleys. .LONG TERM (SAT-TUE)...13/147 PM. High pressure near the four corners is expected to start building again Sunday into early next week. This one will be centered farther north and east than the last heat wave so the warming trend will not be as significant as before. However, temperatures are expected to climb back above 100 across the Antelope Valley and close to 100 for the warmer coastal valleys. Onshore flow will remain in place though it will be weakening with time so some warming is expected for coastal areas as well, though the marine layer will still have a significant role there. Potentially the bigger story next week will be the increase in monsoon moisture as both models show a couple of tropical systems moving off Mexico into the Pacific. Upper level flow around the 4 corners high will be favorable for moisture advection into the area and if those tropical systems develop and track as models expect there's a reasonable chance that southwest California will see increasing humidity and shower/thunderstorm chances as early as Sunday or Monday, but more likely Tuesday and Wednesday. Not quite enough confidence this far out to go with thunderstorms yet but if projections remain the same over the next few days will likely start adding pops to the forecast. In these scenarios showers/storms are not always just confined to the mountains and deserts. && .AVIATION...13/2332Z. At 2315Z, the marine inversion at KLAX was based at 1200 feet. The top of the inversion was 3500 feet with a temperature of 26 degrees Celsius. Overall, moderate to high confidence in 00Z TAF package. High confidence in CAVU conditions for KPRB/KPMD/KWJF. For coastal sites, high confidence in return of CIG/VSBY restrictions tonight, but moderate confidence in timing. For coastal valleys sites, moderate confidence in CAVU conditions through the period. KLAX...Overall, moderate confidence in 00Z TAF. High confidence in return of CIG/VSBY restrictions, but only moderate confidence in timing (could be +/- 3 hours of current 03Z forecast) and flight category (there's a 30% chance of CIG/VSBY restrictions remaining at MVFR levels). No significant easterly wind component expected. KBUR...Moderate confidence in 00Z TAF. There is a 40% chance of IFR conditions developing 06Z-17Z. && .MARINE...13/123 PM. For the Outer Waters, moderate to high confidence in current forecast. Through Thursday afternoon, winds and seas will remain below SCA levels. For Thursday night through Sunday there is a 50%-60% chance that winds will increase to SCA levels, starting in the northern zone (PZZ670) Thursday night and spreading to the rest of the outer waters by Fri night. For the Inner Waters north of Point Concpetion, moderate to high confidence in current forecast. High confidence in winds and seas remaining below SCA levels through Fri night. For Saturday and Sunday, there is a 50% chance of SCA level winds mainly during the afternoon and evening hours. For the Inner Waters south of Point Conception, moderate to high confidence in current forecast. There is a 30%-40% chance of SCA level gusts across the western half of the Santa Barbara Channel Friday and Saturday, mainly afternoons and evenings. Otherwise, winds and seas are expected to remain below SCA levels through Sunday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (FRI-TUE). Increasing monsoon moisture may bring a chance of showers and thunderstorms to the area next week. && PUBLIC...MW AVIATION...RAT MARINE...Sirard SYNOPSIS...MW weather.gov/losangeles
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.